In today's hectic world, it can be difficult to maintain a healthy lifestyle and a balanced diet. Taking vitamins in the form of dietary supplements can help provide the body with all the micronutrients it needs, but vitamins can often cause stomach upset, especially in people with sensitive digestive systems or when taken in large quantities. To resolve this problem, you should consult a doctor and follow some recommendations.
Step 1. Ask your doctor if you really need a vitamin supplement
- If you are on a balanced diet, your doctor may disagree with the need for vitamin supplements.
Step 2. What vitamins do you take and in what quantities?
- Try to take vitamins in minimal doses. Take vitamins with or after meals to mix them in with your meal and reduce the likelihood of an upset stomach.
Step 3. Write down a clear vitamin intake plan
Step 4. Do not take vitamins early in the morning
Better to take them in the evening - in the morning the stomach is more prone to upset.
Step 5. The most common causes of stomach upset are vitamin C, iron and calcium
- Take the vitamins above with plenty of food, or work out what time of day your body responds best to them.
Step 6. Experiment with different foods, quantities and forms (capsules, solutions) of vitamins to find the one that suits you best
Step 7. Consult your doctor and try to find alternative solutions to the problem if the disorder persists
- Vitamin C, iron and calcium are the most common culprits in indigestion.
- If your stomach reacts negatively to vitamins, try to increase the amount of lean meat, fish, fruits and vegetables in your diet - you may be able to avoid the need to take vitamins separately.
- Calcium comes in two forms: calcium carbonate and calcium citrate. If you think calcium is the cause of stomach upset, try calcium citrate instead of calcium carbonate - it is less likely to cause these problems.
- Take vitamin C in smaller doses if it makes you upset.
- If your diet contains a lot of lean meat and green vegetables, you should not take additional iron, except if it is identified as a deficiency and during pregnancy.
- Never take vitamins on an empty stomach. If you have a sensitive digestive system or an upset stomach when taking vitamins, always take them only after meals. Taking vitamins on an empty stomach will only make the problem worse.
- Nausea can be a sign that you are taking too much of a certain vitamin. In this case, consult a doctor immediately.
- Never stop taking prescribed vitamins without returning to your doctor. Consult with him about an upset stomach and find a solution to the problem.
- Taking vitamins in doses greater than the instructions or prescription of your doctor increases the likelihood of an upset stomach.